I've been on Lorazepam for about 3 months 1 mg at night to help me sleep I want to get off! I start to get a headache and get very anxious in the afternoon but am able to not take anymore than the 1 mg before I go to bed. Tried to stop cold turkey. Felt nauseous and more anxious heart pounding, sweaty hands and feet couldn't sleep. I want my old self back Help!
Hi Vitak. I see that no one has answered your question. How are you doing now? Are you off Lorazepam or still on?
I have a similar Q. I started going off Lorazepam (was taking .5-.75mg before bed for sleep, mostly .5) cold turkey rather accidentally. I ran out of the medicine, but knowing that I had a Dr appt in two days, figured I should be fine until I got a new script. However, I forgot to drop the script by the pharmacy yesterday, which made it 3 days without Lorazepam. I went to bed last night w a slight headache which became far worse after I went to bed. Took two extra strength Tylenols, which barely took the edge off the headache. Finally took another extra strength Tylenol which helped a little more. I had a really difficult time going to sleep, which didn't surprise me, as my Dr had advised me that if you use any kind of sleep aid for over 14 days, your brain becomes dependent on it for sleep. I have done really well at using it sparingly, but my stress level has gone way up over the past couple of months and I was way over the 14 day in a row limit.
Once I moved to the couch to escape my husband's snoring, I was able to go to sleep. I woke up at about 7:30 am when my son was making some noise in the kitchen. I had a pretty bad headache again and took 2 extra strength Tylenol. I couldn't go back to sleep, so I began to Google withdrawal symptoms. I was really surprised to find out the difficulties involved in going off Lorazepam. It was all news to me.
I became concerned with all the warnings about quitting cold turkey, and called my Dr (psychiatrist). I asked him if I should take a small dose to get me through the day and then go back on the medicine until we could devise a plan to taper off. He advised me that since I am basically off the medicine, and that I was on a small dose, not to go back on. I might be a little uncomfortable, but that with the dose I was taking, I should be fine.
Can anyone tell me if this was the right advice? I have had a headache requiring 2 extra strength Tylenol every 4 hours (taking the edge off, but not taking it away completely) continuing through the day, and a little nausea. Crossing my fingers that it won't get worse.
Yesterday at my appointment the doc gave me some advice on sleeping better naturally, and referred me to see someone for Cognitive Behavioral Therapy for my anxiety issues. He was concerned that I not take higher doses of Lorazepam, though he really did not communicate to me WHY. I now know why after doing some research. Wish I had done my research a lot sooner.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 May 2011 • 4 answers
Posted 19 Jun 2011 • 1 answer
Posted 3 Jun 2015 • 3 answers
Posted 3 Feb 2016 • 2 answers
Posted 31 Mar 2017 • 3 answers